MISSOURI SMART GRID STATUS UPDATE

Hosted by the Missouri Public Service Commission

November 29, 2011 9am-5pm

Governor Office Building Room 450 Ballroom 200 Madison Street Jefferson City, Missouri 65102 **Webcast on www.psc.mo.gov**

Conference line call-in numbers: (573)526-5402 (local) and (866) 630-9346(long distance)

- I. Registration (Vendor exhibits, Chevy Volt outside ballroom) 8:30-9:00 am
- II. Opening Remarks and Introductions; Chairman Kevin Gunn 9:00-9:15 am

III. What's happening in Missouri?

9:15-10:30 am

(Panel type discussion with each panelist providing a short presentation up to 20 minutes that includes a project overview, technology highlights and innovations, key success factors, challenges, regulatory barriers & concerns, consumer engagement, consumer data privacy and policies, cyber security, and future developments. An open question and discussion period will follow the presentations.) Panelists include.

Moderator; Commissioner Terry Jarrett

- A. Bill Menge, Project Director, KCPL
- B. Kyle Bruemmer, Assistant City Engineer, City of Fulton
- C. Terry Rosenthal, Manager of Engineering, Laclede Electric Cooperative

IV. Break (Vendor exhibits, Chevy Volt outside ballroom) 10:30-10:45 am

V. SGIP Update, Ben Boyd, Enernex 10:45-11:00 am

VI. MO State Government Perspective 11:00-11:20 am Governor Jay Nixon (Invited)

VII. Chevy Volt Electric Vehicle, Mark Nealon, AmerenMO 11:20-11:30 am

VIII. Break (Vendor exhibits, Chevy Volt outside ballroom) 11:30 am-1:30 pm

AmerenMO is offering participants a 10 minute ride in the Chevy Volt. Signup with Gaye Suggett gsuggett@ameren.com; 573-681-7202

Participants are encouraged to visit the vendor exhibits that include Burns & McDonnell, Elster Solutions, Enernex, GE, Honeywell, Itron, Landis & Gyr, OPOWER, Power Systems Engineering, Siemens, S&C, Tantalus and Tendril.

IX. Empowering Consumers; Customer Engagement 1:30-2:45 pm (Panel type discussion with each panelist providing a short presentation up to 15 minutes followed by an open question period.) Panelists to include;

Moderator; Commissioner Robert Kenney

- A. Terry Rosenthal, Manager of Engineering, Laclede Electric Cooperative
- B. Rob McEver, Sales Manager West Region ,Landis+Gyr
- C. Steve Fenrick, Team Leader, Power Systems Engineering
- D. Jay Hasheider, Energy Services Supervisor, Columbia Water and Light
- E. Sandeep Menon, Client Solutions Executive, OPOWER

A common theme often heard from Missouri Utility Customers is that they are excited about adopting new technology, innovation and helping the environment as long as it does not raise their electrical rates. What are the key elements to gain customer acceptance to assure customer participation? What are the lessons learned from other pilot projects and deployments? What are some of the successful marketing and consumer education techniques that have produced positive results? Can we create a customer base that is educated about the benefits and opportunities of smart grid deployment that will demand it be available to them? Are there untapped educational opportunities in our schools to educated and in some cases show the benefits?

X. Break (Vendor exhibits, Chevy Volt outside ballroom) 2:45-3:00 pm

XI. Modernizing T&D on the Grid

3:00-4:30 pm

(Panel type discussion with each panelist providing a short presentation up to 15 minutes followed by an open question period.) Panelists to include;

Moderator; Commissioner Jeff Davis

- A. Chad Stilwell, T&D Engineer,, Burns & McDonnell
- B. Mark Nealon, Mgr Smart Grid Strategy & Implementation, AmerenMO
- C. Jeff Walz, Product Manager Advanced DMS, Siemens
- D. Jim Weikert, Distribution Automation Lead, Power Systems Engineering
- E. Mike Kilpatrick, Regional Vice President, S&C

Smart Grid implementation will require increased automation, instrumentation and control devices to accommodate distributed generation, electrical vehicle deployments, advanced metering and demand side management program implementation. What are the challenges and opportunities associated with the advanced technology deployment? Where do distribution automation upgrades fit within the Commission rules? Are there financial barriers inhibiting the deployment of this equipment? How does dynamic voltage control work, what equipment is required and what are the expected benefits? What substation modernization is required and why? What new innovations and technologies are on the horizon? How does the consumer directly or indirectly benefit and will they realize the benefits?

XII. Conclusion/Next Steps/Action Plan/Adjourn; Chairman Kevin Gunn

4:30-4:45 pm

XIII. Vendor exhibits, Chevy Volt outside ballroom

4:45-5:00 pm